Alert archive / Idaho / Wind Advisories in 2011
Wind Advisory 34, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Nov 17, 2011, 1:59 PM MST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2011, 1:59 PM MST (20:59 UTC)
- Expired
- Nov 17, 2011, 7:00 PM MST
- In force
- 5 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
326 WWUS75 KPIH 172059 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 159 PM MST THU NOV 17 2011 ...STRONG WINDS IN UPPER SNAKE RIVER PLAIN... .A LARGE AREA OF 25 TO 35 MPH SUSTAINED WINDS HAVE DEVELOPED WITH BLOWING DUST REPORTED ALONG INTERSTATE 15 BETWEEN IDAHO FALLS AND ROBERTS. IDZ020-180200- /O.NEW.KPIH.WI.Y.0034.111117T2059Z-111118T0200Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG 159 PM MST THU NOV 17 2011 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. * TIMING...THROUGH 7 PM * WINDS...SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH * LOCATIONS INCLUDE...IDAHO FALLS...ROBERTS...INL * IMPACTS...POSSIBLE BLOWING DUST ALONG INTERSTATE 15. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
196 WWUS75 KPIH 180159 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 659 PM MST THU NOV 17 2011 IDZ020-180300- /O.EXP.KPIH.WI.Y.0034.000000T0000Z-111118T0200Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG 659 PM MST THU NOV 17 2011 ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... SOUTHWEST WINDS HAVE DECREASED TO 15 TO 25 MPH BUT THEY ARE STILL GUSTING UP TO 35 MPH AT TIMES AND WILL REMAIN BREEZY OVERNIGHT. OCCASIONAL SHOWERS OF RAIN AND SNOW OVERNIGHT WILL ALSO KEEP BLOWING DUST FROM BEING A PROBLEM. THEREFORE THE WIND ADVISORY WILL EXPIRE AT 7 PM MST. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Nov 17, 1:35 PM MST, 24 minutes earlier.
Area forecast discussion, Nov 17, 1:35 PM MST, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 135 PM MST THU NOV 17 2011 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT. UPPER LOW CONTINUING TO DROP SOUTH ALONG BC COAST TODAY AND THE SYSTEM WILL SLOWLY MAKE ITS WAY THROUGH SOUTHEAST IDAHO. SECOND BATCH OF PRECIPITATION WITH SECOND SHORT WAVE MOVING INTO CENTRAL MOUNTAINS NOW AS CLOUD TOPS COOL IN THAT REGION. PRECIPITATION HAS BEGUN AGAIN IN STANLEY AS TEMPERATURES STARTING TO DROP. OVERALL INSIGNIFICANT AMOUNTS FOR THE MOST PART SO FAR. WITH NEXT BATCH OF PRECIPITATION MOVING IN WILL GO AHEAD AND LET THE WARNING CONTINUE AS IS BUT ONLY HIGHEST ELEVATION WILL APPROACH WARNING AMOUNTS. HEAVIEST AMOUNTS LATE TONIGHT AND FRIDAY SHOULD STILL SHIFT TO UTAH AND WYOMING BORDER BEHIND COLD FRONTAL PASSAGE WHERE GOOD JET DYNAMICS SHOULD SUPPORT HEAVIER PRECIPITATION. WILL ALSO LET THE WINTER WEATHER ADVISORIES IN THOSE AREAS CONTINUE INTO AND THROUGH FRIDAY NIGHT. IN SNAKE PLAIN WILL STAY WARM OVERNIGHT BEFORE COOLING BEHIND THE COLD FRONT. BOTH GFS AND NAM STARTING TO DELAY PASSAGE UNTIL FRIDAY MORNING BUT SNOW LEVELS SHOULD DROP TO VALLEY FLOORS BEHIND THE FRONT. EXPECT ONLY AN INCH OF SNOW IN THE SNAKE PLAIN WITH THE SYSTEM. LAST REMNANTS OF UPPER TROF PASS THROUGH SATURDAY MORNING AND PRECIPITATION SHOULD TAPER OFF AND EVENTUALLY END SATURDAY NIGHT. ONLY HAVE ISOLATED TO SCATTERED COVERAGE BY OVERNIGHT SATURDAY. STRONG WINDS HAVE OCCURRED IN UPPER SNAKE RIVER PLAIN AHEAD OF THE COLD FRONT WITH DOWN SLOPE FLOW. AT THIS POINT WILL NOT ISSUE WIND ADVISORY BUT SOME AREAS AT THE INL SITE ESPECIALLY WILL SEE 30 PLUS MPH WINDS. EXPECT DRASTICALLY COOLER TEMPERATURES FRIDAY BEHIND THE COLD FRONT WITH THE WELL BELOW NORMAL CONDITIONS CONTINUING INTO SATURDAY. GK .LONG TERM...SUNDAY THROUGH THURSDAY. EARLY NEXT WEEK...EASTERN IDAHO WILL BE IN THE MIDDLE OF A SPLIT FLOW PATTERN AS A LOW OFFSHORE OF CALIFORNIA SWINGS EASTWARD AND STAYS SOUTH. SOME MOISTURE WILL FLOW ACROSS THE STATE WITH MAINLY CLOUDS A SLIGHT CHANCE OF MOUNTAIN SNOWS. TEMPERATURES WILL BE SLOW TO WARM ESPECIALLY IN THE VALLEYS AS COLD AIR IN PLACE WILL HAVE A TOUGH TIME MIXING OUT. BY THE START OF THE THANKSGIVING HOLIDAY PERIOD...ANOTHER SPLITTING SYSTEM APPROACHES FROM THE WEST. THE GFS BRINGS THE FIRST WAVE OF PRECIPITATION TO THE CENTRAL MOUNTAINS WEDNESDAY EVENING...WHILE THE ECMWF WAITS ABOUT 12 HOURS. BOTH MODELS THEN BRING THE SYSTEM ACROSS A BETTER CHANCE OF RAIN AND SNOW FOR THANKSGIVING AND BLACK FRIDAY. TEMPERATURES ON WEDNESDAY MAY ACTUALLY TURN OUT QUITE WARM AS SOUTHWEST FLOW USHERS IN THE WARMER AIR AND WE SHOULD GET ENOUGH MIXING TO SCOUR OUT THE COLD AIR. HOWEVER...TEMPERATURES DROP ONCE AGAIN FOR THE END OF NEXT WEEK. IT SHOULD BE PRETTY MUCH ALL SNOW IN THE MOUNTAINS WITH A MIX IN THE LOWER ELEVATIONS. KEYES && .AVIATION...RAIN AND SNOW CONTINUES TO INCREASE ACROSS THE AREA FROM THE WEST WITH OCCASIONAL GUSTY WINDS THIS AFTERNOON. CEILINGS HAVE LIFTED TO MVFR AT KSUN...BUT THAT SHOULD NOT LAST LONG. EXPECT SNOW AND LOWER VISIBILITY/CEILINGS TO BE IN PLACE FOR THIS EVENING...DROPPING DOWN TO IFR AND LIKELY TO OR JUST BELOW MINIMUMS FOR A FEW HOURS. THEY WILL ALSO BE THE FIRST TO SEE IMPROVING CONDITIONS OVERNIGHT AND FRIDAY WITH VCSH IN THE FORECAST AS SNOW AND CLOUDS WILL HANG AROUND SURROUNDING TERRAIN BUT ONLY OCCASIONALLY AFFECTING THE AIRPORT ITSELF. ELSEWHERE...BREEZY CONDITIONS WILL CONTINUE INTO FRIDAY. CEILINGS WILL BEGIN TO LOWER THIS EVENING AT KBYI/KPIH/KIDA THIS EVENING...WITH AT LEAST A MIX OF RAIN AND SNOW THROUGH FRIDAY MORNING. CONDITIONS WILL LIKELY BE MVFR/LOCALLY IFR AT THOSE SITES. WE WILL HAVE TO WATCH CONDITIONS FRIDAY MORNING TO SEE IF IFR CONDITIONS DEVELOP AS A HEAVIER BAND DEVELOPS ALONG THE COLD FRONT WHICH WOULD DROP CEILINGS AND VISIBILITIES. IMPROVING FLYING WEATHER IS EXPECTED FRIDAY AFTERNOON. KEYES && .PIH WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 11 PM MST FRIDAY IDZ019-023. WINTER STORM WARNING UNTIL 11 PM MST THIS EVENING ABOVE 6000 FEET FOR THE IDZ031. WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 5 AM MST SATURDAY IDZ022-025. WINTER STORM WARNING UNTIL 11 PM MST THIS EVENING IDZ018. &&
Hazardous weather outlook, Nov 17, 4:51 AM MST, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 451 AM MST THU NOV 17 2011 IDZ017-020-021-024-032-181200- EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN-CACHE VALLEY/IDAHO PORTION- LOST RIVER/PAHSIMEROI- 451 AM MST THU NOV 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT BREEZY CONDITIONS ARE EXPECTED ACROSS THE SNAKE PLAIN THIS AFTERNOON WITH WIND GUSTS AROUND 30 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINDS WILL BE GUSTY AGAIN FRIDAY WITH GUSTS NEAR 30 MPH. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. IDZ018-031-181200- SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- 451 AM MST THU NOV 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING IS IN EFFECT FOR THE WESTERN SLOPES OF THE CENTRAL MOUNTAINS. SNOWFALL OF 10 TO 12 INCHES IS EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MODERATE SNOWFALL AMOUNTS ARE EXPECTED THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. IDZ019-022-023-025-181200- UPPER SNAKE HIGHLANDS-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- WASATCH MOUNTAINS/IDAHO PORTION- 451 AM MST THU NOV 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE EASTERN AND SOUTHERN HIGHLANDS TONIGHT. SEE OUR WEBSITE FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MODERATE SNOWFALL AMOUNTS WILL CONTINUE OVER THE EASTERN AND SOUTHERN HIGHLANDS. TOTAL AMOUNTS WILL BE AROUND 6 TO 10 INCHES. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.